Metformin ? answered
avatar
colesmom63 posted:
Hi:
I got a call back from my Dr. It turns out I am supposed to start out taking 500mg of the Metformin at dinner for 1 to 2 weeks to build it up in my system, then go to 500mg twice a day. Was taking it twice a day. Oops! I guess that is why I had terrible diarrhea and nausea. Will go back to once a day for another week, Geez, I feel so stupid now.
Reply
 
avatar
Tevora responded:
Did taking it once a day stop the nausea and diarrhea? I've been put on Metformin (750) twice a day and it makes me super sick to my stomach! I wasn't told to work up to it. I know I need to take it because my levels are out of control (217 upon waking and in the 300's during the day).
 
avatar
Anon_320 responded:
When I was taking generic Metformin, I got terrible diarrhea; it actually worsened the longer I took it. After a couple of months, when I had lost 13 pounds in two weeks and was having a dozen or more bouts of diarrhea a day, I went to the doctor. He put me on Fortamet, which helped a lot. I still have digestive problems occasionally, but nothing like before.